Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
144 Posts
Discussion Starter · #1 ·
I'm not sure how to word this, but trust you all will bear with me. (And you are the only people I can ask this awkward question.)I've been taking Levbid. With recent bouts of D, I have noticed Levbid floating in the bowl with the D. Now, is this supposed to happen? Shouldn't the Levbid dissolve? If I am seeing the tablet in the bowl, doesn't this mean I haven't absorbed the medicine?Has this happened to anyone? Does anyone know the ramifications of this?I'm thinking of switching back to Librax. (Had been on Librax years ago. Then switched to Bentyl. Then Levbid.)Thanks in advance!
 

·
Registered
Joined
·
279 Posts
Hi, KES,There are some things I know about and some things I don't, and I'll tell you up front, that this is one I don't know, so I'm speculating- probably flux or someone else has more info on this. I keep a xerox of the meds overview pages from the PDR, and I see that Levbid (which I've never taken myself) is under the same antispasmodic category as bentyl (which I have taken, but didn't like)- Levbid is described as an "extended release", so from other extended release meds I know about, I'd guess that it was designed to break down slowly- so I'm with you- I'd ask your doc if any of it is getting to you. They could probably check your serum levels for presence of the drug, but it's probably not worth the price of the test. If you notice any positive effects from it, then you could stay with it. If not, then you might think of switching. I do use librax- that's better for me, because of the anti-anxiety component in addition to the anti-spasm. Although I'm not generally a high anxiety person, when I'm in a bout of "D" I can use a bit of chemical psycho-therapy. Good luck with your decision.kate
 

·
Registered
Joined
·
581 Posts
I used to take Levbid but stopped for different reasoning (made me very dry, all over). I switched to Levsin SL, which is the multi dose of Levbid, I can take it up to 4x a day and I just put it under my tongue and it dissolves (and really seems to do the job). Ask your doctor about your problem with digesting the Levbid, perhaps it's just the outer capsule and not the full pill? Maybe your doctor will switch you to Levsin SL. britta
 

·
Registered
Joined
·
10,337 Posts
Yep, it could be that the drug has been absorbed, but you are just seeing the filler that makes up most of the pill.
 

·
Registered
Joined
·
1,992 Posts
Kate - I weaned myself off all Librax, and then went back on one a night last week, which really helped my sleep and well-being AND IBS. What concerns me is the reputed addictiveness of the drug, plus possible liver damage. What do you think? The doctor denied both, but every web site on it confirms that. I was on two a day from April to around July or August, then one a day, then quit about three weeks ago and I'm back.
 

·
Registered
Joined
·
279 Posts
Pers,I haven't read up on it as you have, but I've discussed this with my doc, too, and he doesn't see a problem. My use of it is very erratic- haven't had one in three months or so, but when I'm having a bout I'll take up to four a day. Doc says he's had patients on it long-term for years with no observable ill effects, and my doctor is VERY conservative in his use of medication. I just have to be careful with it if I'm in SC in the summer, because it does reduce the body's ability to sweat, and I do get hotter.kate
 

·
Registered
Joined
·
144 Posts
Discussion Starter · #7 ·
Thanks for your replies, but I remain somewhat confused (no shock there, huh?!).Flux, would the filler retain its pre-ingested shape? Does the medicine seep out somehow, leaving the actual pill looking pretty much like it did originally?britta, the Levsin SL sounds interesting. Does it have any taste? It works right away? Do you take it before meals, prophylactically, or only as needed?kate, hi there. I'm in slump of sorts. Reading long novels has taken a back seat to a bunch of other things. Miss it; never feel quite myself (which actually could be a good thing!) without a thick novel. I'm reading, just not able to invest in a long-term project right now. Sucks. Anyway, I'm not sure what I'll do about the Levbid. I'm not inclined to discuss this with my doctor. I refuse to undergo any more tests, and I don't want to rock the boat, so to speak. Clearly, I don't have an MD that I'm comfortable with so I try to manage the IBS pretty much on my own.Take care all! If anyone has any more input on this subject, I'd appreciate it.The Levbid hasn't been particularly helpful, but then again I didn't have great success with Librax or Bentyl either so I'm sort of running out of options. (Also have endometriosis on my intestine, so this is a major complication. Very painful, very agitating....)
 

·
Registered
Joined
·
109 Posts
I too have had that experience with the Levbid. Drives me crazy.I do pretty well on it, plus a few other things I am doing on my own. (vitamins etc)I think about 5 times I will see the pill in the toilet. ususally happens when I ate something wrong and the diarreah started again. I am taking my daughter tomorrow to gastro. doc. so I will ask him...I dont even know if I have IBS,, my gallbladder was taken out Feb. and Ive never been the same.. Though the levbid does seem to be helping.Stress will get me too everytime. I can take that to the bank.. This is my first time writing so I hope I got this going where its supposed to be going... Linda
 
G

·
HI KES,I used to take Levsin, then I thought I was still having way too much stomach cramping-to answer your question, no it doesn't have a taste to it-I would swallow it. My doc took me off of Levsin and put me on Levbid. Well, that made me sick to my stomach and I would throw it up about a half hour after taking it. The pill was still whole and intact. Now I take Librax three times daily as needed and I don't have any problems with taking it and it's working for me!I would check with my doctor and have him change my med if that keeps happening to you. I also wanted to tell you that I enjoy chatting with you in chat! Let me know how the medicine is going with you. Take care of yourself and I hope your meds don't give you anymore problems.Your friend,Brandi
 
G

·
I am taking Levbid and there is a notice on the paperwork from the pharmacist to not be alarmed if this happens. I believe flux is right but I would let your doc know or at least ask the pharmacist what he/she recommends.
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top